MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC KIT: 1-L 4 FR X 55 CM; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW PI PICC KIT: 1-L 4 FR X 55 CM; CATHETER,INTRAVASCULAR,THERAP
Catalog Number CDA-35541-HPK1A
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "when the picc outpatient head nurse inserted the catheter, it could not continue to be inserted when the front end of the catheter entered the body about 10cm, and after multiple positioning adjustments, the problem could not be solved.The replacement of other brand picc was successfully delivered." no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis.The photo shows a picc catheter with what appears to be a trimmed distal end and a kink on the catheter body towards the juncture hub.The placement wire appeared kinked towards the proximal end.The customer returned one, single-lumen picc catheter for analysis.Visual analysis revealed the placement wire remained within the picc catheter.No obvious signs of were observed on the returned components.The distal end of the catheter appeared to be intentionally severed which is consistent with the customer supplied photo.In addition, the catheter body had two kinks towards the juncture hub while the proximal portions of the placement wire had three kinks.After removal of the placement wire, multiple additional kinks were observed on the placement wire body.The kinks in the catheter body (with the placement wire within) measured 24 mm and 34 mm from the juncture hub.The length of the catheter body from the juncture hub to the distal tip measured 15" which is not within the specification limits of 21 1/2" - 22" per catheter product drawing.Therefore, at least 6.5" of the distal catheter body was trimmed and not returned.The outer diameter of the catheter body measured 0.05445" which is within the specification limits of 0.054"-0.057" per catheter extrusion product drawing.After removal of the placement wire from the catheter, the kinks in the wire body that were not visible during initial visual analysis (within the catheter) measured 295 mm, 330 mm, 385 mm , and 393 mm from the placement wire handle.The placement wire was removed from the catheter as part of functional inspection.Once the placement wire was removed, the kink in the catheter was no longer present.Therefore, the kink in the catheter was a result of the kink in the placement wire.The catheter was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "if there is any difficulty removing placement wire or guidewire, catheter and wire should be removed as a unit." a lab inventory 0.018" guide wire was advanced through the returned catheter.The guide wire was able to pass through the catheter with little to no resistance.R & d was contacted as a part of this complaint investigation.They stated that the trimmed tip of the picc catheter would not have a significant effect on the insertion procedure, and the material would remain soft when entering the vasculature.A device history record review was performed, and there was one potential finding.A non-conformance was initiated for lot34c22e0175 regarding "catheter body deformed".The failure mode of this complaint is not the same as/relevant to the non-conformance identified.The non-conformance was initiated to address a bump in the catheter body extrusion which the investigation concluded was a result of material build-up on pins and dies used during the extrusion process.The appearance of the bump is not consistent with the kink observed in the returned sample.The ifu provided with the kit warns the user, "warning: do not apply undue force on placement wire or guidewire to reduce the risk of possible breakage" in addition, the ifu states, "if provided with a braided placement wire that includes a handle, kink proximal end of placement wire at side-port connector to minimize risk of placement wire exiting distal tip of catheter during insertion (refer to figure 3)." this suggests the kinks in the proximal portion of the placement wire observed during initial visual analysis were intentional.The customer report of a catheter difficult to insert was confirmed by complaint investigation of the returned sample.The kink in the catheter was a result of the kinks in the placement wire.The kinks in the placement wire suggest that undue force was used during the insertion process.The catheter passed all relevant functional and dimensional requirements, and a device history record review was performed with no relevant findings.Based on the customer report, the sample returned, and comments from r & d, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW PI PICC KIT: 1-L 4 FR X 55 CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19220105
Report Number9680794-2024-00341
Device Sequence Number7025762
Product Code LJS
UDI-Device Identifier00801902082626
UDI-Public00801902082626
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue NumberCDA-35541-HPK1A
Device Lot Number13F22H0621
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by Manufacturer04/26/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown